Can chemotherapy cause your hands to shake?

What causes shaking hands in cancer patients?

A rare tumor known as pheochromocytoma can cause tremors, as can chemical exposures, such as to bromides, mercury, lead and arsenic. By far the most common cause of tremors are drugs commonly used such as the selective serotonin reuptake inhibitors and tricyclic antidepressants.

What does chemo do to hands?

Hand-foot syndrome (also called palmar-plantar erythrodysesthesia) is a side effect of some chemotherapy drugs that can cause redness, swelling and blistering on the palms of the hands and soles of the feet.

What medications can cause hand tremors?

There are several drugs that can cause tremor:

  • Albuterol (an asthma drug sold under the brand name Proventil® or Ventolin®).
  • Corticosteroids (like prednisone).
  • Lithium (especially when combined with an antidepressant).
  • Reglan®.
  • Cyclosporine.
  • Antiarrhythmic drugs (like Cordarone®, Procanbid®).
  • Alcohol (chronic use).

Do side effects of chemo get worse with each treatment?

Most types of pain related to chemotherapy get better or go away between treatments. However, nerve damage often gets worse with each dose. Sometimes the drug causing the nerve damage has to be stopped. It can take months or years for nerve damage from chemotherapy to improve or go away.

THIS IS IMPORTANT:  Your question: How long is radiation for throat cancer?

When should I be worried about shaky hands?

A hand tremor in itself isn’t life threatening, but it can make daily tasks difficult. It can also be an early warning sign of some neurological and degenerative conditions. You should speak with your doctor if you experience hand tremors. Many people associate shaky hands with Parkinson’s disease.

What does it mean if my body is shaking?

The type a person experiences can sometimes indicate the cause. Sometimes, body tremors are due to an underlying neurological condition, such as stroke, Parkinson’s Disease, or multiple sclerosis. However, they may also be a side effect of medications, anxiety, fatigue, or stimulant use.

Why does chemo affect your hands and feet?

Neuropathy is a common side effect of chemotherapy. Doctors believe it happens because chemotherapy damages healthy cells, including nerves. Chemotherapy can damage nerves that affect feeling and movement in the hands and feet. Doctors call this condition chemotherapy-induced peripheral neuropathy (CIPN).

Can chemo turn your hands black?

This is called a moist reaction. Some types of chemotherapy can cause your skin to become dry, itchy, red or darker, or peel. You may develop a minor rash or sunburn easily; this is called photosensitivity. Some people also have skin pigmentation changes.

What side effects does chemotherapy have?

Here’s a list of many of the common side effects, but it’s unlikely you’ll have all of these.

  • Tiredness. Tiredness (fatigue) is one of the most common side effects of chemotherapy. …
  • Feeling and being sick. …
  • Hair loss. …
  • Infections. …
  • Anaemia. …
  • Bruising and bleeding. …
  • Sore mouth. …
  • Loss of appetite.
THIS IS IMPORTANT:  You asked: Is there any hope for stage 4 stomach cancer?

How do I get my hands to stop shaking?

Lifestyle and home remedies

  1. Avoid caffeine. Caffeine and other stimulants can increase tremors.
  2. Use alcohol sparingly, if at all. Some people notice that their tremors improve slightly after they drink alcohol, but drinking isn’t a good solution. …
  3. Learn to relax. …
  4. Make lifestyle changes.

What does it mean when your hand shakes involuntarily?

Essential tremor is a nervous system (neurological) disorder that causes involuntary and rhythmic shaking. It can affect almost any part of your body, but the trembling occurs most often in your hands — especially when you do simple tasks, such as drinking from a glass or tying shoelaces.

What’s the worst chemotherapy drug?

Doxorubicin (Adriamycin) is one of the most powerful chemotherapy drugs ever invented. It can kill cancer cells at every point in their life cycle, and it’s used to treat a wide variety of cancers. Unfortunately, the drug can also damage heart cells, so a patient can’t take it indefinitely.

What is the fastest way to recover from chemotherapy?

Eating enough might be more important than eating healthfully during chemotherapy treatment, she says.

“We’ll have time after chemo to get back to a better diet,” Szafranski says.

  1. Fortify with supplements. …
  2. Control nausea. …
  3. Fortify your blood. …
  4. Manage stress. …
  5. Improve your sleep.

What is a chemo belly?

Bloating can also be caused by slowed movement of food through the G.I. (gastrointestinal tract or digestive tract) tract due to gastric surgery, chemotherapy (also called chemo belly), radiation therapy or medications. Whatever the cause, the discomfort is universally not welcome.

THIS IS IMPORTANT:  Question: What are the benign epidermal tumors?